Alert archive / Kansas / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Dodge City, KS

May 11, 20086 counties in Kansas

NWS Dodge City, KS issued this red flag warning at May 11, 2008, 2:46 PM CDT for 6 counties in Kansas. It took effect at May 12, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2008, 2:46 PM CDT (19:46 UTC)
In effect from
May 12, 2008, 12:00 PM CDT
Expired
May 12, 2008, 9:00 PM CDT
In force
9 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 111946
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT SUN MAY 11 2008

...WILDFIRE CONDITIONS ARE EXPECTED TO DEVELOP ON MONDAY...

.WARM...DRY AND WINDY CONDITIONS WILL DEVELOP ACROSS WESTERN
KANSAS ON MONDAY. RELATIVE HUMIDITY VALUES WILL DROP TO OR BELOW
FIFTEEN PERCENT BY MONDAY AFTERNOON. GUSTY SOUTHWEST WINDS WILL
INCREASE INTO THE 20 TO 30 MPH RANGE. ANY FIRES THAT START COULD
RAPIDLY GET OUT OF CONTROL. OUTDOOR BURNING IS DISCOURAGED UNTIL
MORE FAVORABLE CONDITIONS PREVAIL.

KSZ061-062-074-075-084-085-120400-
/O.UPG.KDDC.FW.A.0008.080512T1700Z-080513T0200Z/
/O.NEW.KDDC.FW.W.0012.080512T1700Z-080513T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
246 PM CDT SUN MAY 11 2008 /146 PM MDT SUN MAY 11 2008/

...RED FLAG WARNING IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

HIGH TEMPERATURES TOPPING OUT IN THE UPPER 80S TO AROUND 90...
COMBINED WITH LOW DEWPOINTS...WILL RESULT IN RELATIVE HUMIDITY
VALUES DROPPING TO FIFTEEN PERCENT OR BELOW. GUSTY SOUTHWEST WINDS
WILL ALSO DEVELOP AND RESULT IN FAVORABLE CONDITIONS FOR
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

32
4 follow-up statements
000 
WWUS83 KDDC 120245
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
945 PM CDT SUN MAY 11 2008

...WILDFIRE CONDITIONS ARE EXPECTED TO DEVELOP ON MONDAY...

LOW PRESSURE OVER EASTERN COLORADO WILL STRENGTHEN TONIGHT AND
TOMORROW. THIS WILL BRING INCREASING SOUTHERLY WINDS INTO THE 20
TO 30 MPH RANGE. IN ADDITION...DRY AIR MOVING INTO WESTERN KANSAS
AND TEMPERATURES WARMING INTO THE UPPER 80S WILL CAUSE RELATIVE
HUMIDITY VALUES TO DROP BELOW FIFTEEN PERCENT BY MONDAY. ANY FIRES
THAT START COULD RAPIDLY GET OUT OF CONTROL AND OUTDOOR BURNING IS
DISCOURAGED.  

KSZ061-062-074-075-084-085-121100-
/O.CON.KDDC.FW.W.0012.080512T1700Z-080513T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
945 PM CDT SUN MAY 11 2008 /845 PM MDT SUN MAY 11 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ MONDAY. 

HIGH TEMPERATURES TOPPING OUT IN THE UPPER 80S TO AROUND 90...
COMBINED WITH LOW DEWPOINTS...WILL RESULT IN RELATIVE HUMIDITY
VALUES DROPPING TO FIFTEEN PERCENT OR BELOW. GUSTY SOUTHWEST
WINDS AT 20 TO 30 MPH WILL ALSO DEVELOP AND RESULT IN FAVORABLE
CONDITIONS FOR WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KDDC 121032
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
532 AM CDT MON MAY 12 2008

...DRY AND WINDY CONDITIONS WILL LEAD TO AN INCREASED DANGER FOR
WILDFIRES...

LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO THIS MORNING. A
TIGHTENING PRESSURE GRADIENT OVER WESTERN KANSAS WILL RESULT IN
GUSTY SOUTH TO SOUTHWEST WINDS TODAY. IN ADDITION...A DRYLINE WILL
DEVELOP OVER FAR SOUTHWEST KANSAS. TO THE WEST OF THE
DRYLINE...RELATIVE HUMIDITY VALUES WILL DROP OFF CONSIDERABLY THIS
AFTERNOON. ANY FIRES THAT START COULD RAPIDLY GET OUT OF CONTROL
UNDER THESE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED.

KSZ061-062-074-075-084-085-121845-
/O.CON.KDDC.FW.W.0012.080512T1700Z-080513T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
532 AM CDT MON MAY 12 2008 /432 AM MDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

HIGH TEMPERATURES TOPPING OUT IN THE UPPER 80S TO AROUND 90
COMBINED WITH DEWPOINTS IN THE TEENS AND LOWER 20S WILL RESULT IN
RELATIVE HUMIDITY VALUES DROPPING TO FIFTEEN PERCENT OR BELOW.
GUSTY SOUTHWEST WINDS AT 20 TO 30 MPH WILL ALSO DEVELOP AND RESULT
IN FAVORABLE CONDITIONS FOR WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

GERARD
000 
WWUS83 KDDC 121825
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
125 PM CDT MON MAY 12 2008

...DRY AND WINDY CONDITIONS WILL LEAD TO AN INCREASED DANGER FOR
WILDFIRES...

LOW PRESSURE WILL DEEPEN OVER EASTERN COLORADO THIS AFTERNOON. A
TIGHTENING PRESSURE GRADIENT OVER WESTERN KANSAS WILL RESULT IN
GUSTY SOUTH TO SOUTHWEST WINDS TODAY. IN ADDITION...A DRYLINE WILL
PERSIST IN FAR SOUTHWEST KANSAS. TO THE WEST OF THE DRYLINE...RELATIVE
HUMIDITY VALUES WILL DROP OFF CONSIDERABLY THROUGH LATE THIS
AFTERNOON. ANY FIRES THAT START COULD RAPIDLY GET OUT OF CONTROL
UNDER THESE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED.

KSZ061-062-074-075-084-085-130200-
/O.CON.KDDC.FW.W.0012.000000T0000Z-080513T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
125 PM CDT MON MAY 12 2008 /1225 PM MDT MON MAY 12 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

HIGH TEMPERATURES TOPPING OUT IN THE UPPER 80S TO AROUND 90
COMBINED WITH DEWPOINTS IN THE TEENS AND LOWER 20S WILL RESULT IN
RELATIVE HUMIDITY VALUES DROPPING TO FIFTEEN PERCENT OR BELOW.
GUSTY SOUTHWEST WINDS AT 20 TO 30 MPH WILL ALSO PERSIST THROUGH
THIS AFTERNOON. THIS WILL RESULT IN FAVORABLE CONDITIONS FOR
WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

32
000 
WWUS83 KDDC 130159
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
859 PM CDT MON MAY 12 2008

...CONDITIONS FOR WILDFIRES WERE DIMINISHING...

.AS WIND SPEEDS STEADILY DECREASE AND RELATIVE HUMIDITY LEVELS
INCREASE...THE RISK FOR WILDFIRES WILL DECREASE ALSO.

KSZ061-062-074-075-084-085-130300-
/O.EXP.KDDC.FW.W.0012.000000T0000Z-080513T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
859 PM CDT MON MAY 12 2008 /759 PM MDT MON MAY 12 2008/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

CONDITIONS HAVE IMPROVED AND THUS THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE AT 9 PM CDT.

$$

12

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 11, 3:23 AM CDT, 11 hours 23 minutes earlier.

Area forecast discussion, May 11, 3:23 AM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
323 AM CDT SUN MAY 11 2008

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGE WILL BE THE STRONG WINDS ON MONDAY ALONG WITH
THE THREAT FOR WILDFIRE CONDITIONS.

THE 00Z UPPER AIR ANALYSIS SHOWED A VIGOROUS SHORTWAVE TROUGH SITUATED
OVER THE CENTRAL PLAINS WITH A 110 METER HEIGHT RISE/FALL COUPLET ASSOCIATED
WITH IT. ALSO NOTED WAS A 150+ KNOT SPEED MAX LOCATED OVER KOUN. A VERY
STRONG SYSTEM THAT BROUGHT A SIGNIFICANT TORNADO OUTBREAK TO SE KS AND
ADJACENT AREAS OF MO AND OK SUNDAY AFTERNOON AND EVENING.

THIS WAVE HAD WAS MOVING RAPIDLY INTO THE MID MISSISSIPPI VALLEY EARLY
THIS MORNING. SHORTWAVE RIDGING WAS BUILDING EAST INTO THE NORTHERN
AND CENTRAL HIGH PLAINS WHILE THE ANOTHER SHORTWAVE WAS DIGGING INTO
THE PACIFIC NORTHWEST.

AT THE SURFACE...HIGH PRESSURE WILL MOVE EAST ACROSS KANSAS THIS MORNING
WHILE LEE SIDE TROUGHING DEVELOPS OVER EASTERN COLORADO BY THIS AFTERNOON
IN RESPONSE TO THE NEXT SYSTEM. ON MONDAY THE WESTERN SHORTWAVE WILL
CONTINUE TO DIG SOUTHWARD WITH AN UPPER LOW CLOSING OFF OVER UTAH MONDAY
NIGHT. THE GFS AND NAM SHOW A LOW PRESSURE CENTER DEVELOPING OVER NORTHEAST
COLORADO ON MONDAY. AHEAD OF THE LOW ON MONDAY A STRONG PRESSURE GRADIENT
WILL DEVELOP OVER WESTERN KANSAS WITH A DRYLINE MOVING TO NEAR HIGHWAY
83 MONDAY AFTERNOON. MODEL SOUNDINGS SHOW A DECENT ELEVATED MIXED LAYER
OVER THE REGION DURING THE DAY WHICH WILL LIKELY CAP OFF ANY POTENTIAL
CONVECTION. WINDS MAY REACH ADVISORY CRITERIA OVER CENTRAL AND EASTERN
SECTIONS OF THE CWA MONDAY AFTERNOON.

FARTHER WEST SURFACE DEWPOINTS WILL FALL INTO THE UPPER TEENS AND LOWER
20S OVER WESTERN PARTS OF THE CWA. WITH MODEL SOUNDINGS MIXING OUT TO
550 MB OVER EHA...STRONGER WINDS WILL MIX DOWN TO THE SURFACE IN SPITE
OF A WEAKER PRESSURE GRADIENT IN THE BASE OF THE LEE TROUGH. IT APPEARS
THAT FORECAST WIND AND RH VALUES WILL BE LOW ENOUGH FOR RED FLAG CONDITIONS
TO BE MET. THE BIG QUESTION WILL BE THE CHANGE IN THE FUELS STATUS OVER
THE PAST WEEK. SINCE LAST MONDAY NIGHT MUCH OF THE AREA IN QUESTION
HAS RECEIVED RAINFALL AMOUNTS ON THE ORDER OF A HALF INCH TO NEARLY
TWO INCHES BUT THERE ARE STILL SOME AREAS THAT RECEIVED LESS. THE
LAST UPDATE TO THE FUELS STATUS PAGE WAS BEFORE THIS RAIN OCCURRED.
THINK FOR NOW WILL GO AHEAD AND ISSUE A FIRE WEATHER WATCH FOR THE
WESTERN SIX COUNTIES. IF GREENUP IS ADVANCING NICELY, THERE MAY
NOT BE ANY NEED FOR A RED FLAG WARNING.

MONDAY NIGHT THE SURFACE LOW MOVES SOUTHEAST ALONG WITH A COLD FRONT
INTO WESTERN KANSAS. NOT REAL CONFIDENT THERE WILL BE ANY THUNDERSTORMS
DEVELOPING ALONG THE FRONT BUT CURRENT GRIDS HAVE SMALL POPS IN
PLACE AND WILL LEAVE AS IS.

DAYS 3-7...

THE MOST DIFFICULT PART OF THIS FORECAST IS HOW THE UPPER LOW ACROSS
THE DESERT SOUTHWEST REGION TUESDAY WILL EVOLVE TUESDAY NIGHT
THROUGH THURSDAY...AND HOW THAT WILL IMPACT TSTM CHANCES FOR
SOUTHWEST KANSAS.

THERE REMAINS PRETTY GOOD AGREEMENT ON THE FROPA EARLY TUESDAY AMONG
ALL THE GLOBAL MODEL SOLUTIONS.  WILL MAINTAIN 15-20 POPS DURING THE
DAY IN VICINITY OF THE FRONT...BUT AM REALLY NOT EXCITED AT ALL
ABOUT ANY APPRECIABLE PCPN GIVEN VERY WARM H7 TEMPS ABOVE THE
FRONTAL SURFACE (VERY CAPPED).  THAT SAID, THERE COULD BE AN
OPPORTUNITY FOR SOME POST-FRONTAL SHOWERS/THUNDERSTORMS.
WEDNESDAY...WEAK SURFACE HIGH WILL LIKELY GRIP WESTERN KANSAS WITH
UPPER LOW WELL TO THE SOUTH.  AT THE SAME TIME THOUGH...ANOTHER JET
STREAK WILL BE TAKING AIM ON THE ROCKIES FROM THE NORTHWEST...WHICH
WILL PROMOTE SLIGHT LOWER TROP PRESSURE FALLS IN THE LEE OF THE
ROCKIES.  IT IS STILL QUITE UNCERTAIN HOW MUCH DEVELOPMENT CAN OCCUR
ACROSS EASTERN COLORADO TO SUPPORT CONVECTIVE STORMS.  THE GFS AND
TO A DEGREE THE CANADIAN DETERMINISTIC MODELS SUGGEST THIS
NORTH-SOUTH JET STREAK WILL DIVE TO THE SOUTH A BIT FARTHER WEST
THAN WHAT THE DETERMINISTIC ECMWF SHOWS.

THE GFS AND ENSEMBLE MEANS OFFER A FAIRLY WET SCENARIO ACROSS
WESTERN KS EARLY THURSDAY.  THERE IS SUPPORT FROM THE CANADIAN
SOLUTION REGARDING THIS AS WELL WITH THE DEEP MID LEVEL TROUGH AXIS
ACROSS THE CENTRAL ROCKIES.  THE UPSHOT IS THE FARTHER WEST THIS
HIGH AMPLITUDE JET CAN NOSE SOUTH...THE BETTER OPPORTUNITY FOR
DECENT PRECIPITATION ACROSS WESTERN KANSAS.  WILL BEGIN A TREND FOR
INCREASED POPS THURSDAY BY INSERTING 25 (LOW CHANCE) ACROSS THE
DDC CWA.  WITH THE PRIMARY SURFACE LOW LIKELY TO THE SOUTH ACROSS
WEST TEXAS...COOL TEMPERATURES SHOULD GRIP THE AREA...AND HAVE
DECIDED TO LOWER TEMPS A BIT THURSDAY.

THIS IS THE ONLY CHANGE OF SUBSTANCE TO THE FORECAST DURING THE 3-7
DAY PERIOD.  BEYOND THURSDAY...THE FORECAST IS REALLY UNCLEAR
REGARDING HOW THE VERY HIGH AMPLITUDE JET WILL EVOLVE ACROSS THE
CENTRAL CONUS AND WILL LEAVE FCST ALONE BEYOND THURSDAY.

.AVIATION...

NO REAL CHALLENGES IN THE AVIATION FCST NEXT 24 HOURS.  SHOULD SEE
WIND SHIFT TO THE SOUTH AND SOUTHEAST BY LATE AFTERNOON/EARLY
EVENING IN RESPONSE TO RENEWED LEE TROUGH FORMATION ACROSS EASTERN
COLORADO. NO LOW CEILING/VISIBILITY EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  46  85  53 /   0   0  10  20
GCK  73  46  87  49 /   0   0  10  20
EHA  76  51  90  47 /   0   0  10  20
LBL  75  48  89  50 /   0   0  10  20
HYS  69  45  82  53 /   0   0  10  20
P28  72  46  83  59 /   0   0  10  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR KSZ061-062-074-075-084-085.

&&

FN02/25
Hazardous weather outlook, May 11, 4:54 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
454 AM CDT SUN MAY 11 2008

KSZ030-031-043>046-061>066-074>081-084>090-121000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
454 AM CDT SUN MAY 11 2008 /354 AM MDT SUN MAY 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WARM...DRY AND WINDY CONDITIONS WILL DEVELOP ACROSS FAR SOUTHWEST
KANSAS DURING THE DAY. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30
MPH WHILE RELATIVE HUMIDITY VALUES DROP INTO THE 8 TO 15 PERCENT
RANGE DURING THE AFTERNOON. THIS WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE AREA FROM
SYRACUSE AND LAKIN TO ELKHART AND HUGOTON. OUTDOOR BURNING IS
STRONGLY DISCOURAGED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:59 AM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens11 hr

Nearby

Red Flag Warnings in Kansas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.